MAUDE Adverse Event Report: GENICON, INC. GENICON 2EZEE SPECIMEN RETRIEVAL BAG

GENICON, INC. GENICON 2EZEE SPECIMEN RETRIEVAL BAG
Model Number 550-000-200
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This reportable event was identified during a review of complaint files between october 2017 through december 2019.The device was not returned to genicon, inc.For evaluation.Note: three complaints were initially included as part of the original complaint record (b)(4).This complaint record (b)(4) was written to focus specifically on product experience report (per) (b)(4).
 
Event or Problem Description
Routine laparoscopic cholecystectomy.Doctor placed the gallbladder in the specimen bag, cinched bag, and began the removal out of the port site/surgical incision site.He encountered obvious resistance.He (i had a clear field of view on the large stortz hd monitor) used his kellys to stretch the opening and pulled.When that did not work, he used the surgical blade to widen the site.As he did this it appeared to me he could possibly have nicked the bag while pulling it out at the same time he widened the incision.The specimen remained in the bag (minus some bile and fluid) and the bag with specimen were successfully removed from the patient.At the time of the bag tear, the surgeon yelled that the bag burst and asked me why my bag burst.I commented that it is a strong bag and should not have torn, but that its still poly - and will rip with enough force and then asked him if he by chance nicked the bag with the blade upon extraction.He did not comment further, however his pa approached me after the case exiting the suite and commented that she was shocked i even suggested he hit the bag with the instrument and that he does thousands of lap chole's and does them the same way each time and never tears the bag.Doctor said he had a second lap chole that day and would try the bag again."strike one!" was his next comment and then said - "you get one more attempt in my or".The bag performed well on the second case.He commented on his eval (one eval for both cases) that the bag worked "1/2 the time".(per (b)(4)) note: three complaints were initially included as part of the original complaint record (b)(4).This complaint record (b)(4) was written to focus specifically on product experience report (per) (b)(4).

Brand Name
GENICON 2EZEE SPECIMEN RETRIEVAL BAG
Common Device Name
SPECIMEN RETRIEVAL BAG
Manufacturer (Section D)
GENICON, INC.
6869 stapoint court
suite 114
winter park, fl
MDR Report Key10361350
Report Number3002590791-2020-00039
Device Sequence Number2329717
Product Code GCJ
UDI-Device Identifier00877972007289
UDI-Public(01)00877972007289(10)I9824-A(11)180911(17)200310
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K180836
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 08/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/10/2020
Device Model Number550-000-200
Device Lot NumberI9824-A
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/11/2019
Initial Report FDA Received Date08/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1